Eyes and CIDP
AnonymousMarch 7, 2011 at 2:38 pm
I wrote a thread in December concerning my eye problem and the possible connection with either CIDP or the treatment IVIG. To recap: I went for a routine eye exam during the week before Christmas and was told that I had edema in both retinas, an enlarged right optic nerve and hemorrhage in the right eye. This is not a regular eye doctor but a Neuro-Opthamologist. He faxed his report to my Neuro who stopped my IVIG in late December to see if that might have caused it. I had never previously had eye problems. Of course as a result of stopping the IVIG I have noticed a worsening in my feet and legs (strength, numbness, etc.), but my eye problem resolved itself without any surgical or medical interventions. Yeah!!!
I am due to go back to the Neuro at the end of this month for MRIs and to confer with him about whether to start the IVIG treatments again. There seems to be a question about what caused the problem—the IVIG or the CIDP. It is strange that since I stopped the IVIG the eye problem went away. However, my Neuro says he has never seen a patient have this problem related to the IVIG. I am a little confused by all of this and want to protect my vision. The eye doctor also noticed that I have ptosis (drooping) in both eyelids and now I cannot raise my eyelids with raising my eye brows. Have any of you had anything like this happen???
AnonymousMarch 7, 2011 at 8:21 pm
as my neuro-opthamologist called them. But, I had started with subantial vision changes BEFORE I had my CIDP onset and a lot of my vision went back to pre-onset normal until several months later! It was then thru the neuro-opth that I was tested extensively for cardiac and vascular issues all which showed no problems. I have many records to prove this.
After I had started IVIG I did have some vision disturbances [causing the appts with the neuro-opth.] more like eye fog clouds running across my lines of vision. It too dissipated and I truly feel it wasn’t due to the IVIG, but rather as there were different aspects of CIDP which can cause ‘autonomic’ issues…of which vision is one. Most particularly, the vascular blood flow to the eyes and surrounding areas.
That all said? I’d gotten a vague diagnosis of ‘non-aura’ migraines. Go figure?
It’s not often connected to CIDP? But, it seems to happen to more than one patient and that’s enuf for me!
Strangely, my neuro never indicated stopping infusions. Why? I don’t know. I’m just glad they weren’t stopped as I was getting better and stronger for several years after these problems.
Is it possible that for you? Your infusions were too fast? I for one would like for them to be ‘Over With’ ASAP. And, at the same time, not soo fast as to suffer any of the ‘fun’ side effects.
As long as they ‘go away’? Just try and be calming to yourself for their duration! When they don’t? Call your neuro ASAP!
And, BTW? Great that you’d found a neuro-opthamologist! I do think they are rarer than hen’s teeth!
Hoping nothing ‘new’ comes up anytime in the future!
AnonymousMarch 7, 2011 at 10:21 pm
I appreciate all of the replies to my thread. It gives me reassurance in dealing with CIDP. I thought about Myasthenia Gravis because one of the first symptoms is eyelid problems. But the Neuro is confident about the diagnosis of CIDP after all of tests and pathology report. I forgot to mention that the neuro-opthamologist suggested I have eyelid surgery to help with the drooping eyelids. It is not considered cosmetic surgery because the droopy lids are interfering with the visual field of each eye. I realize that it might not help as far as neurological involvement but maybe I will not look like the cartoon character—Droopy the Dog. It pays to keep a good sense of humor with this condition.
AnonymousMarch 12, 2011 at 3:17 am
I have been dealing w/ CIDP for 22 years. My first bout was in 1989. At that time I had no eye involvement. I was treated w/ IVIG then prednisone.
My next major relapse was from 2001-2004. This time my R eye would not dilate plus I had double vision. I was treated again w/ IVIG+prednisone+ plasmx. Once I recovered (to the degree I did) my eyes problems also resolved themselves.
I am currently relapsing again starting about last sept 2010. I began having double vision around dec. + blurryness in R eye+ droopy R eye. I started taking prednisone Jan 2011 (2 months now 60mg/ day) . My double vision has straightened out, but I still have the blurry,droopy R eye.
In my experience I relate the eye involvement to the CIDP and not the IVIG
AnonymousMarch 14, 2011 at 11:47 pm
You have been dealing with this problem a lot longer than me—Mongo. I have just been having eye problems since November. It really helps to discuss these problems with other who have dealt with similar problems. This week my eyes feel weird like they are sore and are trying to go in opposite directions. People have made comments about me looking tired. With the drooping eyelids I look like I am tired. As I mentioned, I have been off of IVIG since January 29 and have noticed a deterioration all over. I go back to the Neuro next Monday for repeat MRIs. I am anxious to see what he thinks about it. I had resigned myself in being crippled for life, but I did not realize that I would be dealing with eye sight problems too. I associated that with MS, not CIDP. Oh well.
You must be logged in to reply to this topic.